Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Sep 28, 2006, 2:55 AM MDT for Eddy County, New Mexico. It took effect at Sep 28, 2006, 6:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2006, 2:55 AM MDT (08:55 UTC)
- In effect from
- Sep 28, 2006, 6:00 AM MDT
- Expired
- Sep 28, 2006, 12:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4215 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 280855 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CDT THU SEP 28 2006 ...HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY MORNING... .A STRONG COLD FRONT WILL CONTINUE PUSHING THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS THIS MORNING...THEN THROUGH THE REST OF WEST TEXAS BY THURSDAY AFTERNOON. AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THIS FRONT...WINDS ARE EXPECTED TO INCREASE TO THE 35 TO 45 MPH RANGE THROUGH GUADALUPE PASS WITH HIGHER GUSTS TO NEAR 60 MPH. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH BY THURSDAY AFTERNOON. TXZ258-281800- /O.UPG.KMAF.HW.A.0021.060928T1200Z-060928T1800Z/ /O.NEW.KMAF.HW.W.0036.060928T1200Z-060928T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 AM MDT THU SEP 28 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FROM 6 AM THIS MORNING TO NOON MDT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO THE 35 TO 45 MPH RANGE THROUGH GUADALUPE PASS AND POSSIBLY THE BOWL THURSDAY MORNING. INTERESTS IN THIS AREA SHOULD BE PREPARED TO TAKE NECESSARY PRECAUTIONS IN ORDER TO PREPARE FOR GUSTY WINDS TODAY. MOTORISTS...ESPECIALLY THOSE DRIVING HIGHPROFILEE OR LIGHT WEIGHT VEHICLES...SHOULD EXERCISE CAUTION IF TRAVELING THROUGH GUADALUPE PASS ALONG HIGHWAY 62 180 TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-281800- /O.NEW.KMAF.HW.W.0036.060928T1200Z-060928T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 255 AM MDT THU SEP 28 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT TODAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO THE 35 TO 45 MPH RANGE THROUGH THE GUADALUPE MOUNTAINS THURSDAY MORNING. INTERESTS IN THIS AREA SHOULD BE PREPARED TO TAKE NECESSARY PRECAUTIONS IN ORDER TO PREPARE FOR GUSTY WINDS TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ 13
1 follow-up statement
000 WWUS74 KMAF 281819 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT THU SEP 28 2006 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS ALLOWED TO EXPIRE... .THE SURFACE PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT HAS RELAXED...RESULTING IN DIMINISHED WIND SPEEDS THROUGH THE GUADALUPE MOUNTAINS. THEREFORE...THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WAS ALLOWED TO EXPIRE. NMZ027-TXZ258-281930- /O.EXP.KMAF.HW.W.0036.000000T0000Z-060928T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1219 PM MDT THU SEP 28 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 27, 1:43 PM MDT, 13 hours 12 minutes earlier.
Area forecast discussion, Sep 27, 1:43 PM MDT, 13 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT WED SEP 27 2006
.SHORT TERM...
NORTHWEST FLOW ALOFT OVER THE REGION RESULTING IN WARMER
TEMPERATURES AND LITTLE CLOUD COVER CWAWIDE THIS AFTERNOON. A COLD
FRONT LIE ACROSS THE NORTHERN TEXAS PANHANDLE...THEN NORTHEASTWARD
INTO KANSAS...WITH A PREFRONTAL TROUGH EXTENDING FROM NORTH TEXAS
SOUTHWESTWARD INTO THE LOWER TRANS PECOS.
FAIRLY QUIET WEATHER EXPECTED THROUGH THIS EVENING...BEFORE A
SHORTWAVE TROUGH CURRENTLY OVER NEBRASKA TRANSLATES SOUTHEASTWARD
INTO MISSOURI OVERNIGHT AND PROPELS THE AFOREMENTIONED COLD FRONT
INTO THE AREA AFTER MIDNIGHT. EVEN THOUGH A SHORTWAVE TROUGH OVER
NORTHERN ARIZONA THIS AFTERNOON WILL MOVE INTO THE AREA TONIGHT AND
COINCIDE WITH THE FRONTAL PASSAGE...THINK MOISTURE WILL BE TOO
LIMITED FOR ANY PRECIPITATION TO BE ADDED TO THE FORECAST. THINK
THERE WILL BE ENOUGH MOISTURE FOR A PERIOD OF BROKEN CLOUD COVER...
BUT THATS ABOUT IT. WINDS WILL INCREASE BEHIND THE FRONTAL
BOUNDARY...GENERALLY INTO THE 20 TO 30 MPH RANGE AND HAVE ADJUSTED
GRIDS ACCORDINGLY.
SINCE DRY AIR THAT MIXES DOWN THIS AFTERNOON WILL PRETTY MUCH REMAIN
IN PLACE OVERNIGHT...THINK TEMPERATURES WILL DROP FAIRLY QUICKLY
THIS EVENING AS WIND SPEEDS WILL DIMINISH AFTER SUNSET AND SKIES
REMAIN MOSTLY CLEAR. IN ADDITION TO THE GOOD RADIATIONAL COOLING
CONDITIONS...COLD AIR ADVECTION WILL BE FAIRLY STRONG BEHIND THE
BOUNDARY. THEREFORE...HAVE TENDED MOST LOCATIONS TOWARD THE COOLER
MOS...IF NOT LOWER.
.LONG TERM...
FRONT WILL BARREL THROUGH THE REST OF THE COUNTY WARNING AREA EARLY
TOMORROW. DESPITE STEEP LAPSE RATES DONT THINK WE WILL SEE ANY
CONVECTION WITH IT DUE TO FRONTAL INVERSION AND LOW LEVEL COLD
ADVECTION. SLOW MOVING SHORTWAVE SHOULD GENERATE CLOUDS THROUGH
TOMORROW NIGHT THOUGH...WOULDNT RULE OUT A SPRINKLE BUT NOT
WORTH MENTIONING IN GRIDS. WINDS AT THE PASS WILL FLIRT WITH HIGH
WIND CRITERIA TOMORROW MORNING PER LOW LEVEL PRESSURE GRADIENT
AND CHANNELING. WE WILL ISSUE A HIGH WIND WATCH FOR THE GUADALUPE
PASS OF WEST TEXAS FOR TOMORROW MORNING.
LOOKS LIKE A FAIRLY QUIET 7 DAYS OVERALL. NORTHWEST FLOW PATTERN
LOOKS TO TRANSITION INTO WESTERLY OR SOUTHWESTERLY FLOW ALOFT
BY SUNDAY. SURFACE LEE TROUGHING WILL BE FEATURED EVERY DAY.
MAIN CHALLENGE WAS WHETHER TO INCLUDE ANY ISOLATED POPS IN THE
OROGRAPHICALLY FAVORED HIGHER TERRAIN. HAVE OPTED AT THIS TIME
TO KEEP A DRY FORECAST AS SIGNALS NOT IMPRESSIVE ENOUGH AT
THIS TIME. DID WARM HIGH TEMPERATURES A COUPLE OF DEGREES
THROUGHOUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 54 75 52 84 / 10 10 0 0
CARLSBAD NM 55 76 50 88 / 10 10 0 0
DRYDEN TX 65 82 62 85 / 10 10 10 10
FORT STOCKTON TX 59 76 59 88 / 10 10 0 0
GUADALUPE PASS TX 54 72 54 83 / 0 0 0 0
HOBBS NM 52 74 50 86 / 10 10 0 0
MARFA TX 48 75 51 82 / 0 10 10 10
MIDLAND INTL AIRPORT TX 55 74 54 85 / 10 10 0 0
ODESSA TX 56 75 55 86 / 10 10 0 0
WINK TX 58 79 57 94 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM 7 AM CDT THURSDAY TO 1 PM CDT THURSDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
12/67Hazardous weather outlook, Sep 27, 1:32 PM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT WED SEP 27 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 232 PM CDT WED SEP 27 2006 /132 PM MDT WED SEP 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND THURSDAY...WITH GUSTY WINDS EXPECTED IN ITS WAKE. THE WINDS ARE EXPECTED TO BE STRONGEST THROUGH GUADALUPE PASS WHERE SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE POSSIBLE THURSDAY MORNING. A HIGH WIND WATCH HAS BEEN POSTED FOR GUADALUPE PASS ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.